Skip to content
My WebMD Sign In, Sign Up
Metformin
avatar
curiousnmo posted:
I have PCOS and I have been trying to take metformin for over the last three months. I am supposed to be taking 3 pills a day, but it makes my stomach so upset. We have been ttc for almost a year and a half now. Took birth control for three months. . done with that and I took generic for provera for two months. Also couldn't take the whole dose with that either.. Wondering if anyone else has had problems with metformin and what they did to lessen the side effects. Also success stories- wouldn't mind hearing those. I missed my last check up appt. with my dr a couple weeks ago. Wondering if I should go back and talk to him about the pills. They knew that they were making me sick but I'm wondering if it was okay that I didn't take the right amount.
Reply
 
avatar
curiousnmo responded:
Probably should have put this on the pcos board lol
 
avatar
canwedothis replied to curiousnmo's response:
Hi there curious,
I too take Metformin and I had some serious issues with it for the first couple weeks. A big part of the way it reacts has to do with what you eat. I found that even eating smaller portions of the "wrong" foods that I just couldn't give up helped ease the side effects. Also, I take the extended release now and take all three pills at bed time; that has seemed to help too. Did they do a glucose test to decide what dose to have you on? I really don't have problems with many medications, so maybe it's more of a matter of sensitivity to things for you. I would go to your doctor and see what suggestions they have. Maybe they would be willing to ease you into a higher dose instead of starting you on three pills a day. Good luck to you!
 
avatar
curiousnmo replied to canwedothis's response:
Well I was supposed to start out with one pill.. then gradually up to 2.. then up to three.. (1500 mg) but I have yet to make it up to 3 pills.. and it's been over 3 months. I think I'm going to try to take it after I eat the food and try to not exercise after I take it.. try to do that before dinner.
 
avatar
An_240377 responded:
Hi.. I had the same issues with Metformin and the Dr said to start with one then gradually increase the dose but it was making me very sick that I ha to even split the one pill into 2 halves and take one after lunch and the other after dinner... the good news is that you eventually get used to it and now I take 3 pills with no side effects..

I initially started with splitting the pill then in a week i started to take a whole pill after lunch, a week later i was taking three pills.. one after lunch, one after dinner and one before bed... I still cant tolerate taking it in the morning I guess because my stomach will be pretty much empty by then..

So good luck and know that you will get used to it.. just make sure you eat well before you take it!
 
avatar
FrenchBulldogMom responded:
I've been taking Metformin XR 750 , two pills at bedtime for nearly a year and I have not gotten used to it. It gives me diarrhea and sometimes nausea.
Age: 35, DH age:35 TTC 2 1/2 years,surgery Feb '11 polyp removal/D
 
avatar
JMChappell responded:
I have been on metformin too, although not for very long. It has been making my stomach hurt a bit and making me feel a little sick. The healthier I eat, the less it affects me. Good luck!
 
avatar
curiousnmo replied to JMChappell's response:
Well I switched the extended release tablets and I feel so much better! They are not making me sick at all.. taking two 500 mg pills a day


Spotlight: Member Stories

My husband and I have been trying since July 2007. We got married that year in April. We were 29 at the time and both wanted to start a family. My hus...More

Helpful Tips

Trying to conceive for 9 months
Hi, I'm new to this community. After reading some of the posts, I thought this may be a good place to get support as I struggle through ... More
Was this Helpful?
4 of 5 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.